Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Oct 6, 2021, 12:21 PM CDT for White County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 12:21 PM CDT (17:21 UTC)
- Expired
- Oct 6, 2021, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
- Hail
- 0.50 in
- Wind
- 30
County White County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS84 KLZK 061721 SPSLZK Special Weather Statement National Weather Service Little Rock AR 1221 PM CDT Wed Oct 6 2021 ARZ016-024-025-033-061745- White AR-Independence AR-Jackson AR-Cleburne AR- 1221 PM CDT Wed Oct 6 2021 ...A strong thunderstorm will impact portions of south central Independence, southwestern Jackson, east central Cleburne and north central White Counties through 1245 PM CDT... At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over Steprock, or 14 miles north of Searcy, moving northeast at 5 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Pangburn... Pleasant Plains... Steprock... Albion... Hickory Flat... Clay... Dewey... Heffington... Denmark... Sunnydale... Roosevelt... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3533 9179 3546 9189 3562 9159 3548 9144 TIME...MOT...LOC 1720Z 247DEG 6KT 3545 9170 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ 67
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 6, 12:11 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 6, 12:11 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1211 PM CDT Wed Oct 6 2021 .UPDATE... Updated to include the 18Z aviation discussion. && .AVIATION... Northern sites (KHRO/KBPK) begin the period in MVFR conds for lowered cigs while all other terminals start the period near the border of VFR/MVFR for lowered cigs. Northern sites will see hindered vsby from 12Z to 15Z. All terminals should improve flight category beginning w/ southerly sites and trending improvement to northern sites by late in the period. Winds will remain light/variable across the forecast area w/ vicinity showers/t-storms forecast at central/northern terminals w/ improvement over time. && PREV DISCUSSION...(ISSUED 306 AM CDT Wed Oct 6 2021) SHORT TERM...Today Through Thursday Night To begin the period, an upper level low is positioned to the southeast of the CWA, in Mississippi. Models show the low moving towards the north over the course of the period, pulling away from the CWA by late Wednesday. Through the short term, PoPs remain elevated, especially over the northern half of the CWA and just in the near term. My current thinking is severe weather will remain isolated to scattered with this system. The areas with the highest likelihood to see severe weather will be those closest to the center of the upper level low. Areas in the northern part of the CWA look to see the best chance for thunderstorms today. High temperatures are expected to be in the 70s to mid 80s with low temperatures in the upper 50s to low 60s as cloud cover will most likely moderate temperatures some. LONG TERM...Friday Through Tuesday The long term period will start off warm and dry as an upper level ridge expands over the region from the SW. SRLY flow will be seen at the SFC...and combined with this upper ridge...temps will be above normal in the 80s and even some 90s possible for highs. Lows will be in the 60s into Sun morning. By Sun into Sun night...the upper ridge will shift east as an upper level shortwave trough approaches the state from the west. Moisture levels will increase ahead of this system...with chances for SHRA/TSRA increasing for Sun into Mon. Current data is a bit uncertain on the exact track of the upper shortwave...which will have some impact in the overall potential for SVR Wx Sun night into Mon. Some data suggests this shortwave will pass further NW of the AR...while other data suggests a more potent system passing in closer proximity to AR. The latter solution would bring better potential for SVR Wx to AR. In any case...chances for rainfall do return to the forecast late this weekend into early next week. The overall timing and SVR Wx threat will remain uncertain until more data is analyzed in the coming days. As the system exits the region by late in the forecast...the chances for convection do decrease...with cooler/drier weather expected to wrap up the long term forecast. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...234
Hazardous weather outlook, Oct 6, 3:08 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 308 AM CDT Wed Oct 6 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 308 AM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms will remain possible Wednesday evening, primarily for the northern half of the state. Some storms may become strong briefly and produce locally heavy rainfall and small hail, however no organized and widespread hazardous weather is anticipated. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday There may be some lingering thunderstorms across the far northeast portions of the area on Thursday afternoon. Otherwise...no hazardous weather is expected into the first half of the weekend. A new storm system will move into the region Sunday into Monday...with chances for thunderstorms returning to the forecast. The threat for seeing any strong to severe weather remains uncertain at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233/62
In the hours before
Special weather statement, Oct 6, 12:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Little Rock AR 1221 PM CDT Wed Oct 6 2021 ARZ016-024-025-033-061745- White AR-Independence AR-Jackson AR-Cleburne AR- 1221 PM CDT Wed Oct 6 2021 ...A strong thunderstorm will impact portions of south central Independence, southwestern Jackson, east central Cleburne and north central White Counties through 1245 PM CDT... At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over Steprock, or 14 miles north of Searcy, moving northeast at 5 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Pangburn... Pleasant Plains... Steprock... Albion... Hickory Flat... Clay... Dewey... Heffington... Denmark... Sunnydale... Roosevelt... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3533 9179 3546 9189 3562 9159 3548 9144 TIME...MOT...LOC 1720Z 247DEG 6KT 3545 9170 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 67
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:40 PM CDT | Special Weather Statement | LZK | Lawrence | 20 min |
| Oct 6, 3:35 PM CDT | Special Weather Statement | LZK | Lincoln | 25 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.